Scaling of the irreducible SO(3)-invariants of velocity correlations in turbulence

Share/Save/Bookmark

Grossmann, Siegfried and Lohse, Detlef and Reeh, Achim (1998) Scaling of the irreducible SO(3)-invariants of velocity correlations in turbulence. Journal of statistical physics, 93 (3-4). pp. 715-724. ISSN 0022-4715

open access
[img]
Preview
PDF
411kB
Abstract:The scaling behavior of the SO(3) irreducible amplitudes [..] of velocity structure tensors is numerically examined for Navier–Stokes turbulence. Here, l characterizes the irreducible representation by the index of the corresponding Legendre polynomial, and n denotes the tensorial rank, i.e., the order of the moment. For moments of different order n but with the same representation index l extended self-similarity (ESS) towards large scales is found. Intermittency seems to increase with l. We estimate that a crossover behavior between different inertial subrange scaling regimes in the longitudinal and transversal structure functions will hardly be detectable for achievable Reynolds numbers.
Item Type:Article
Copyright:© 1998 Springer
Faculty:
Science and Technology (TNW)
Research Group:
Link to this item:http://purl.utwente.nl/publications/24745
Official URL:http://dx.doi.org/10.1023/B:JOSS.0000033250.57019.46
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 129546